Menu
1-888-835-9428

Navigation

1-877-524-5885

Facts about Dexedrine Overdose

Overdosing on dexedrine repeatedly has many dangerous side effects like the onset of acute psychosis. Although the dosage to occur a fatality is not known, dexedrine overdose could cause many physiological and psychological symptoms that might interrupt a person's normal life .

Dextroamphetamine, popularly known under the brand name of dexedrine is used for treating ADHD (attention deficit hyper activity disorder). This drug falls under the category of brain stimulants and when administered, helps the patients to remain alert and stay focused for long. The drug is also used to treat narcolepsy, a sleeping disorder.

Dexedrine works by stimulating the areas of the brain to enhance focus and attention span. The drug is also used as a study aid since it helps to remain alert for a longer period of time. It is also used as a social aid because it boosts confidence and enhances sociability. Many use dexedrine as a party drug too.

Dexedrine Overdosing

Dexedrine overdosing could be accidental or intentional. Children could accidentally overdose on their prescription while others may intentionally take too many pills. When taken in larger dosages, the pill can create a sense of euphoria which attracts drug abusers to overdose. Students and party goers who find the pill to be a convenient aid may get addicted or overdose both accidentally or intentionally.

In any case, overdosing on dexedrine have many potential harmful effects, both physical and mental. Dexedrine overdosing is treated as a medical emergency and the patient should be taken to the hospital immediately.

Signs and Symptoms of Dexedrine Overdosing

There are many symptoms, when present, would suggest the possibility that a person may have been overdosing on dexedrine. The symptoms vary with the amount of dexedrine taken. Serious complications may arise if the drug is taken with any other recreational drug or alcohol.

Some of the symptoms of dexedrine overdose are the following:--

  • Tremor
  • Aggressiveness
  • Panic
  • Hyperactivity
  • Restlessness
  • Rapid breath
  • Palpitations
  • Dilated pupils
  • Repeated overdosing of dexedrine might result in the patient experiencing hallucinations and acute psychosis.
  • Amphetamine psychosis, which produces visual and auditory hallucinations, is a symptom appearing in patients who take a really high dosage of the drug.

Treatment for Dexedrine Overdose

Dexedrine overdose is a dangerous condition and requires immediate medical attention. If a person is aware that he has overdosed, he or someone near to him should call the local emergency number. The patient must be treated as an emergency at the very earliest. The doctor, before deciding on the method of treatment, might consider whether the drug was taken with alcohol or any other drugs.

• Treatment of dexedrine overdose varies with the severity of the symptoms. Mild overdose of the drug can be treated with counteracting medicines which helps to flush it out of the system.

• A heavy overdose may need the doctor to 'pump the stomach' to get rid of it.

• Another method of treatment given to a patient who has overdosed on dexedrine is known as supportive care. Such care involves treating the symptoms resulting from the overdose.

Other general forms of treatment for overdosed patients include:--

  • Injecting fluids through an IV (Intravenous) line.
  • Monitoring the functioning of vital organs like heart, liver and lungs.
  • Administering other medicines to treat the complications.

Dexedrine Overdosing and Addiction

Dexedrine is one of those prescription drugs which are addictive. The drug, when taken in higher dosages tends to create a sense of euphoria in its user. For this reason, dexedrine is largely abused as a party drug. Many of the dexedrine overdosing is by people who use it for recreational purposes. These people, after a period of time develop tolerance to the drug and seek out higher dosages to get the desired effect. Often times, this attempt to reach a 'high' with higher dosages tends to end up in overdosing.

Dexedrine Tolerance and Dependency

A person develops tolerance to a drug when the regular doses give only a diminished response. This happens when someone uses that particular drug for a prolonged period of time. Dexedrine is one of the drugs which have the potential to develop tolerance.

Many people take the drug to stay alert and focused for a longer time without the fatigue kicking in. Examples include, people who works more than one job, students who need to stay awake late to study, etc… When someone continuously uses the drug over a period of time there is a greater chance that he or she may develop not only tolerance but also dependency on the drug. This dependency may later turn into addiction and overdosing.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428

Supported Organizations: